Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 10, NWS Nashville, TN

March 29, 2002Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2002, 6:44 PM CST for Humphreys County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2002, 6:44 PM CST (00:44 UTC)
Expired
Mar 29, 2002, 7:30 PM CST
In force
46 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Humphreys County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS54 KOHX 300044 RRA
SVRBNA
TNC119-300115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
643 PM CST FRI MAR 29 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE

* UNTIL 715 PM CST

* AT 641 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF COLUMBIA...MOVING EAST 
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING HILL AROUND 700 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY MORNING
FOR THE MIDSTATE.

$$

LAT...LON 3570 8723 3553 8716 3567 8682 3575 8690
GIRODO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:26 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 29, 6:26 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CST FRI MAR 29 2002

SPC IS SCHEDULED TO EXTEND THE TORNADO WATCH. THE NEW TORNADO WATCH
WILL COVER THE ENTIRE CWA AND WILL TAKE THE PLACE OF THE PREVIOUS
WATCH WHICH COVERED OUR EXTREME NORTHEASTERN COUNTIES. WILL ISSUE
UPDATE AS SOON AS THE NEW WATCH IS ISSUED.

OTHERWISE...REPORTS FROM NEIGHBORING OFFICES INDICATING THAT MUCH OF
THE SEVERE ACTIVITY HAS BEEN IN THE FORM OF HAIL...3/4 INCH TO 1 3/4
INCH...SO FAR. SOME ROTATION HAS BEEN NOTED ON THE OHX RADAR IN
REGARD TO THE STORM OVER CHRISTIAN COUNTY IN KY. A TORNADO AND SOME
WIND DAMAGE WAS REPORTED WITHIN THE LAST HOUR ACROSS EASTERN
ARKANSAS BUT SO FAR...HAIL LOOKS TO BE THE MAIN THREAT FOR THE MID
TN AREA. HOWEVER...SOME STORMS BEGINNING TO SHOW SOME ROTATION AND
THE LOW LEVEL BOUNDARY INFLUENCES ARE EXPECTED TO INCREASE WITH THE
APPROACH OF THE FRONT.

UPDATE COMING OUT SHORTLY...

.BNA...NONE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:27 PM CSTSevere Thunderstorm WarningOHXBenton23 min
Mar 29, 6:34 PM CSTSevere Thunderstorm WarningOHXHouston, Stewart26 min
Mar 29, 6:44 PM CSTSevere Thunderstorm WarningOHXMaury31 min
Mar 29, 6:48 PM CSTTornado WarningOHXRobertson27 min
Mar 29, 6:56 PM CSTSevere Thunderstorm WarningOHXWilliamson29 min
Mar 29, 7:02 PM CSTSevere Thunderstorm WarningOHXBenton18 min
Mar 29, 7:04 PM CSTSevere Thunderstorm WarningOHXSumner31 min
Mar 29, 7:15 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford30 min
Mar 29, 7:17 PM CSTTornado WarningOHXSumner28 min
Mar 29, 7:23 PM CSTSevere Thunderstorm WarningOHXHumphreys32 min
Mar 29, 7:39 PM CSTTornado WarningOHXMacon31 min
Mar 29, 7:42 PM CSTSevere Thunderstorm WarningOHXCannon33 min
Mar 29, 7:47 PM CSTSevere Thunderstorm WarningOHXBedford28 min
Mar 29, 7:59 PM CSTSevere Thunderstorm WarningOHXCoffee31 min
Mar 29, 8:02 PM CSTTornado WarningOHXDeKalb23 min
Mar 29, 8:30 PM CSTSevere Thunderstorm WarningOHXWilliamson20 min
Mar 29, 8:48 PM CSTSevere Thunderstorm WarningOHXRutherford27 min
Mar 29, 9:29 PM CSTTornado WarningOHXGiles, Marshall31 min
Mar 29, 9:39 PM CSTSevere Thunderstorm WarningOHXLincoln, Moore26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.